Mathematical model of T-cell lymphoblastic lymphoma: disease, treatment, cure or relapse of a virtual cohort of patients

Research output: Contribution to journalArticle

  • External authors:
  • N. Eymard
  • V. Volpert
  • P. Kurbatova
  • N. Bessonov
  • P. Janiaud
  • A. Bajard
  • S. Chabaud
  • Y. Bertrand
  • B. Kassa¨i
  • C. Cornu
  • P. Nony


T lymphoblastic lymphoma (T-LBL) is a rare type of lymphoma with a good prognosis with a remission rate of 85%. Patients can be completely cured or can relapse during or after a 2-year treatment. Relapses usually occur early after the remission of the acute phase. The median time of relapse is equal to 1 year, after the occurrence of complete remission (range 0.2–5.9 years) (Uyttebroeck et al., 2008). It can be assumed that patients may be treated longer than necessary with undue toxicity.

The aim of our model was to investigate whether the duration of the maintenance therapy could be reduced without increasing the risk of relapses and to determine the minimum treatment duration that could be tested in a future clinical trial.

We developed a mathematical model of virtual patients with T-LBL in order to obtain a proportion of virtual relapses close to the one observed in the real population of patients from the EuroLB database. Our simulations reproduced a 2-year follow-up required to study the onset of the disease, the treatment of the acute phase and the maintenance treatment phase.

Bibliographical metadata

Original languageEnglish
Pages (from-to)1-23
JournalMathematical Medicine and Biology
Issue number1
Publication statusPublished - 16 Dec 2016